MAUDE Adverse Event Report: COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number CB1812060120OTW
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a chocolate pta balloon with a non-medtronic 7fr sheath and guidewire during treatment of a 200mm cto (chronic total occlusion-100%) in the patient¿s proximal, mid and distal left superficial femoral artery (sfa) and popliteal artery.Atherectomy (turbohawk) had been performed prior to this.Vessel diameter reported as 6mm.The lesion is described as being calcified and fibrous.Moderate tortuosity and calcification are reported.A non-medtronic inflation device was used.Ifu was followed and the device was prepped without issue.The balloon was passed through a previously deployed stent.No resistance was experienced.An angiogram was done post use of the balloon and the physician observed the caging of the chocolate balloon had come off.The physician trapped the caging to the popliteal wall.Treatment confirmed with a 5.5x150x120 device to complete the procedure.
 
Additional Manufacturer Narrative
Product analysis: the chocolate pta was returned for evaluation.The chocolate pta was inspected.The device was showed the balloon was expanded/inflated previously.Dried blood was observed on the exterior of the manifold assembly.The nitinol constraining structure did not appear to be present over the balloon.The balloon segment was inspected under microscope.The distal portion of the balloon showed the distal row of the nitinol constraining structure bonded to the catheter.The medial segment of the balloon which expands did not show nitinol constraining structure.The proximal portion of the balloon (approximately 14 cm form the distal tip) showed the nitinol constraining structure frayed out from the balloon.A fracture of the nitinol constraining structure was identified.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the physician trapped the caging of the chocolate balloon by caging it to the popliteal wall using a non-medtronic stent.No patient issues reported.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: the customer provided five cine images.Image 1 shows a pta device (chocolate) inflated within the vessel.At the location of where the balloon was inflated a detachment and/or fracture is observed in image 2.Images 3-5 could not distinctly identify an embolized component.The images were unable to identify the nitinol constraining structure of the chocolate device.If information is provided in the future, a supplemental report will be issued.

Brand Name
CHOCOLATE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8744281
Report Number2183870-2019-00351
Device Sequence Number2039955
Product Code LIT
UDI-Device Identifier00763000115272
UDI-Public00763000115272
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue NumberCB1812060120OTW
Device Lot NumberF181217501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer07/02/2019
09/10/2019
11/07/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date07/09/2019
09/11/2019
11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight49